MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DFH
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a procedure with a thermocool® sf nav bi-directional catheter.During the procedure, tip of the catheter was clogged although saline was gone.Fluid settings; <30w; 8 and >30w; 15.No patient consequence.Additional information was received on 06-nov-2023.There was no warning from the pump.There was an impedance rise when they tried to ablate.The caller asked the physician to take the catheter out immediately.The caller gave bolus irrigation, but no fluid came out of the holes.The correct catheter settings were selected on the generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.This event was originally considered non-reportable, however, bwi became aware on 06-nov-2023 that the catheter was being used on the patient when the irrigation issue occurred and have reassessed the event as reportable.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 06-dec-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) during an internal review on (b)(6) 2023, noted a correction to the 3500a follow-up #1 as in error did not process the following fields: -h6.Type of investigation.-h6.Investigation findings.-h6.Investigation conclusions.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a thermocool® sf nav bi-directional catheter.During the procedure, tip of the catheter was clogged although saline was gone.Fluid settings; <30w; 8 and >30w; 15.No patient consequence.Additional information was received on 06-nov-2023.There was no warning from the pump.There was an impedance rise when they tried to ablate.The caller asked the physician to take the catheter out immediately.The caller gave bolus irrigation, but no fluid came out of the holes.The correct catheter settings were selected on the generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.The device evaluation was completed on 15-dec-2023.The device was returned to biosense webster (bwi) for evaluation.A visual inspection evaluation and patency test of the returned device were performed following bwi procedures.Visual analysis revealed that the irrigation tube in the luer hub area was occluded with reddish material.For this reason, the irrigation test could not be performed correctly since occlusion was detected.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi¿s quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18235233
Report Number2029046-2023-02782
Device Sequence Number15244014
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public10846835003215
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Catalogue NumberBNI35DFH
Device Lot Number30961971L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/11/2023
12/11/2023
12/15/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/11/2023
12/11/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GENERATOR.; UNK PUMP.
Patient SexUnknown